Pseudophendrine Hydrochloride 30mg/5ml Syrup
REXAFED ® Syrup
Active Ingredient(s): Pseudophendrine Hydrochloride
Hydrochloride COUGH SYRUP
(Pseudoephedrine Hydrochloride 30mg)
Pseudoephedrine Hydrochloride Cough Syrup is a
clear, light pink syrup with a
: >> butterscotch flavor.
Each 5 mL (1 teaspoonful) contains:
Pseudoephedrine Hydrochloride, USP . . . . . 30 mg
Alcohol 0.95% v/v
In a palatable, aromatic vehicle.
Inactive Ingredients: artificial butterscotch
flavor, citric acid anhydrous, dehydrated alcohol,
FD&C Red No. 40, glycerin, liquid sugar,
methylparaben, propylene glycol, purified water and
sodium benzoate. It may contain 10% citric acid
solution or 10% sodium citrate solutionfor pH
adjustment. The pH range is between 3.0 and 6.0.
Pseudoephedrine Hydrochloride, USP
: Antihistamine/Nasal Decongestant/Antitussive syrup
for oral administration.
Pseudoephedrine acts on sympathetic nerve endings
and also on smooth muscle, making it useful as a
nasal decongestant. The nasal decongestant effect is
mediated by the action of pseudoephedrine on
α-sympathetic receptors, producing vasoconstriction
of the dilated nasal arterioles. Following oral
administration, effects are noted within 30 minutes
with peak activity occurring at approximately one
INDICATIONS AND USAGE
For relief of coughs and upper respiratory symptoms,
including nasal congestion, associated with allergy
or the common cold.
Hypersensitivity to any of the ingredients.
Do not use in the newborn, in premature infants, in
nursing mothers, or in patients with severe
hypertension or severe coronary artery disease. Do
not use dextromethorphan in patients receiving
monoamine oxidase (MAOI) inhibitors (see Drug
Antihistamines should not be used to treat lower
respiratory tract conditions including asthma.
Especially in infants and small children,
antihistamines in overdosage may cause
hallucinations, convulsions, and death.
Antihistamines may diminish mental alertness. In the
young child, they may produce excitation.
Because of its antihistamine component,
Pseudoephedrine Hydrochloride Cough Syrup should be
used with caution in patients with a history of
bronchial asthma, narrow angle glaucoma,
gastrointestinal obstruction, or urinary bladder
neck obstruction. Because of its sympathomimetic
component, Pseudoephedrine Hydrochloride Cough Syrup
should be used with caution in patients with
diabetes, hypertension, heart disease, or thyroid
Information for Patients
Patients should be warned about engaging in
activities requiring mental alertness, such as
driving a car or operating dangerous machinery.
Monoamine oxidase (MAO) inhibitors-Hyperpyrexia,
hypotension, and death have been reported coincident
with the coadministration of MAO inhibitors and
products containing dextromethorphan. In addition,
MAO inhibitors prolong and intensify the
anticholinergic (drying) effects of antihistamines
and may enhance the effect of pseudoephedrine.
Concomitant administration of Pseudoephedrine
Hydrochloride Cough Syrup and MAO inhibitors should
be avoided (see CONTRAINDICATIONS).
Carcinogenesis, Mutagenesis, Impairment of Fertility
Animal studies of Pseudoephedrine Hydrochloride
Cough Syrup to assess the carcinogenic and mutagenic
potential or the effect on fertility have not been
Because of the higher risk of intolerance of
antihistamines in small infants generally, and in
newborns and prematures in particular,
Pseudoephedrine Hydrochloride Cough Syrup is
contraindicated in nursing mothers.
Safety and effectiveness in pediatric patients below
the age of 6 months have not been established (see
DOSAGE AND ADMINISTRATION).
The most frequent adverse reactions to
Pseudoephedrine Hydrochloride Cough Syrup are:
sedation; dryness of mouth, nose and throat;
thickening of bronchial secretions; dizziness. Other
adverse reactions may include:
Dermatologic: Urticaria, drug rash,
Cardiovascular System: Hypotension, hypertension,
cardiac arrhythmias, palpitation.
Disturbed coordination, tremor, irritability,
insomnia, visual disturbances, weakness,
nervousness, convulsions, headache, euphoria, and
G.U. System: Urinary frequency, difficult urination.
G.I. System: Epigastric discomfort, anorexia,
nausea, vomiting, diarrhea, constipation.
Respiratory System: Tightness of chest and wheezing,
shortness of breath.
Hematologic System: Hemolytic anemia,
Signs and Symptoms:
Central nervous system effects from over-dosage of
brompheniramine may vary from depression to
stimulation, especially in children. Anticholinergic
effects may be noted. Toxic doses of pseudoephedrine
may result in CNS stimulation, tachycardia,
hypertension, and cardiac arrhythmias; signs of CNS
depression may occasionally be seen.
Data suggest that individuals may respond in an
unexpected manner to apparently small amounts of a
particular drug. The toxic dose of pseudoephedrine
should be less than that of ephedrine, which is
estimated to be 50 mg/kg.
emesis if patient is alert and is seen prior to 6
hours following ingestion. Precautions against
aspiration must be taken, especially in infants and
small children. Gastric lavage may be carried out,
although in some instances tracheostomy may be
necessary prior to lavage. CNS stimulants may
counter CNS depression. Should CNS hyperactivity or
convulsive seizures occur, intravenous short-acting
barbiturates may be indicated. Hypertensive
responses and/or tachycardia should be treated
appropriately. Oxygen, intravenous fluids, and other
supportive measures should be employed as indicated.
DOSAGE AND ADMINISTRATION
Adults and pediatric patients 12 years of age and
2 teaspoonfuls every 4 hours. Children 6 to under 12
years: 1 teaspoonful every 4 hours. Children 2 to
under 6 years of age: ½ teaspoonful every 4 hours.
Infants 6 months to under 2 years of age: Dosage to
be established by a physician.
Do not exceed 6 doses during a 24-hour period.
Pseudoephedrine Hydrochloride Cough Syrup is a
clear, light pink-colored, butterscotch-flavored
syrup containing in each 5 mL (1 teaspoonful,
pseudoephedrine hydrochloride 30 mg, available in
the following size:
1 Pint (473 mL)
Store at 20 ° to 25 °C (68 ° to 77 °F) [See USP
Controlled Room Temperature].
KEEP TIGHTLY CLOSED
Dispense in a tight, light-resistant container as
defined in the USP.
**** ALL PRODUCTS ARE ONLY AVAILABLE ON GENERIC
BENACOLD & REXAFED ARE THE REGISTRED BRANDS © OF TAJ
GROUP- PHARMA DIVISION
Taj Pharmaceuticals logo Copyright © 2004-2011 Taj
Pharmaceuticals Limited. All rights reserved. Legal
The products discussed herein may have different
product labeling in different countries. The product
information provided in this site is intended only
for the residents of India.
23 PRODUCTS EXCLUSIVE FOR ISRAEL MARKET